Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes swelling in my left foot when suffering from diabetes and neuropathy in both feet?

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2004
Answered : 2444 Questions
Question
I have diabetes and neuropathy in both feet, and I walked today about half a mile, and did considerable walking yesterday while wearing socks and sandals. Today, I notice some swelling in my left foot.
Posted Sat, 1 Feb 2014 in Diabetes
 
 
Answered by Dr. Saumya Mittal 43 minutes later
Brief Answer: Probably nothing, suggest Doppler Detailed Answer: Hi, welcome to our site. I am Dr Saumya Mittal. Read your query. That is a very significant question and i appreciate your problem. I will try my best to answer your query This probably is not a big deal. The chances are that this is just symptomatic and will resolve on its own. However, having said that, I would have been more comfortable if you had both limb swelling. The reason I say so is that you already have a neuropathy. So there are chances that the associated symptoms like pain are missing due to the neuropathy. I would suggest you to observe the foot carefully for any injury. And also get a Doppler Study of the left lower limb. This is to rule out any vascular problem. I would also suggest that if you want to do long walks, which is a good thing considering your diabetes status, have proper and comfortable footwear. I hope this helps you. Inform the reports mentioned above so i can be of help further. Best of luck. I have given you the answer to the maximum considering the information provided. The results of the tests could further enhance my answer to you. Please do understand that some details could be extracted from a detailed history and examination. Looking forward to your return query with the details asked so that I can help you further. (If the answer has helped you, please indicate this)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor